# SDR 2007FA0000021

- Difficulty date: November 27, 2006
- Submitted: January 9, 2007
- Operation: General aviation
- Make and model: Airbus A340*
- Aircraft serial: VARIOUS
- System (JASC): 5100 · Standard Practices/Structures
- Part: Pin
- Condition: Mismanufactured
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

TWO OCCURRENCES OF A RETAINING PIN HOLDING THE UNIVERSAL-JOINT TOGETHER, HAVING INSUFFICIENT PEENING TO RETAIN THE PIN, HAS BEEN IDENTIFIED IN BUILD OF THE UNIT BY THE ACTUATOR/DRIVE SHAFT MFG.  THE PIN IS THEREFORE NOT SUFFICIENTLY RETAINED AND MAY WALK OUT OF THE UNIVERSAL JOINT UNDER ACTUATION LOADS.  THREE POTENTIALLY HAZARDOUS CONDITIONS HAVE BEEN IDENTIFIED.  1) THERE WILL BE A NR OF METAL PARTS FREE IN THE FUEL TANK- LIGHTNING STRIKE.  2) THE JOINT WILL FAIL AND PREVENT TRANSMISSION OF DRIVE THROUGH THE SHAFT TO THE ACTUATED VALVE.  THE ACTUATED VALVE WILL FAIL TO OPERATE, BUT A POSITIVE ACTUATION WILL BE INDICATED TO THE FLIGHT CREW.  MONITORING OF THE FUEL CONTENTS WILL BE REQUIRED TO VERIFY THAT THE C
